Virginia, 2012Damaging Winds in Virginia, July 24, 2012
July 24, 2012 · NWS AKQ · 5 events in 3 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 24, 3:41 PM EST, 5 minutes earlier.
Area forecast discussion, Jul 24, 3:41 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TONIGHT...STALLING
ACROSS THE CAROLINAS ON WEDNESDAY. HIGH PRESSURE WILL BRIEFLY
BUILD IN FROM THE NORTH THROUGH WEDNESDAY NIGHT...BEFORE THE FRONT
SURGES BACK NORTH AS A WARM FRONT EARLY THURSDAY. ANOTHER COLD
FRONT CROSSES THE MID ATLANTIC OVER THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SVR TSTM WATCHES 510 AND 513 ARE IN EFFECT FOR THE ENTIRE FA. SCT
SHWRS/TSTMS EXPECTED THIS AFTN/EVNG IN ASSOCIATION WITH UPSTREAM
MID-LVL ENERGY AND A PRE-FRONTAL TROF. COVERAGE IS STILL A
QUESTION AS WESTERLY LO-LVL FLOW IS NOT PARTICULARLY
FAVORABLE...BUT WILL CONTINUE 50-60% POPS ATTM. CONDITIONS
CONTINUE TO BE CONDUCIVE TO STRONG TO SVR STORMS THROUGHOUT THE FA
AS MLCAPE IS 3000-4000 J/KG...0-6 KM BULK SHEAR IS 30-35 KT...AND
LIFTED INDICES ARE AROUND -10 PER LATEST RAP ANALYSIS. MID
ATLANTIC REGION REMAINS IN SLIGHT RISK AREA FOR TODAY...WITH AKQ
CWA REMAINING HIGHLIGHTED IN HIGHEST WIND PROBABILITY AREA. WILL
CONTINUE TO REFLECT SEVERE WX THREAT IN HWO.
PRECIP WILL ADVANCE SE THROUGH THE REGION THIS EVNG...CLEARING BY
AROUND MIDNGT. COLD FROPA OCCURS TNGT WITH MSTLY CLR SKIES AND
TEMPS DROPPING INTO THE UPR 60S/LWR 70S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE WORK WEEK WITH A
DRIER AIR MASS IN PLACE. SFC HI PRES BLDS IN FROM THE NORTH WED
WITH DEWPTS DROPPING INTO THE LOW 60S AND HIGH TEMPS ONLY IN THE
UPR 80S TO NEAR 90. WARM FRONT PUSHES NORTH THROUGH THE AREA WED
NGT...WITH S/SW FLOW AND HOT CONDITIONS RETURNING THU. TEMPS WILL
CLIMB INTO THE MID TO UPR 90S...APPROACHING 100 OVER AREAS
ALONG/WEST OF I-95. HIGHS AGAIN IN THE MID TO UPR 90S FRI AHEAD OF
THE NEXT FRONTAL SYSTEM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BROAD UPR LVL TROUGH TO RMN ANCHOR OVR THE NE CONUS W/ RIDGE OVR THE
NATIONS MIDSECTION FOR THE EXTENDED PD...RESULTING IN NWLY FLO INTO
THE MDATLC RGN. TIMING SYSTEMS IN SUCH A PATTERN RMNG DIFFICULT. A
FNTL BNDRY IS SLO TO REACH THE CSTL CAROLINAS FRI NGT INTO SAT...AND
IS NOW FCST TO CONT MOVG SSE THROUGH SUN. WK SFC HI PRES TO SLIDE BY
N OF THE RGN LT WKND INTO MON/TUE.
OVRALL...CLR-PCLDY THROUGH THE PD. WILL CONT W/ CHC POPS E AND SE
FRI NGT INTO SAT...THEN HAVE SLGT CHC/CHC POPS (MNLY INLAND) MON AND
TUE AS WINDS BCM E THEN S EARLY NEXT WEEK. HI TEMPS IN THE L/M90S
FRI...U80S TO L90S SAT...THEN IN THE 80S TO ARND 90F SUN/MON/TUE.
LO TEMPS IN THE L/M70S.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...SCT TSTMS ARE EXPECTED ACROSS THE FORECAST AREA THIS
AFTN AND EARLY EVENING. SEVERE TSTM WATCH 510 COVERS RIC AND SBY TIL
22Z AND ANOTHER WATCH MAY BE ISSUED LATER THIS AFTN FOR THE REST OF
THE TAF SITES.
WILL HOLD OFF ON INCLUDING TSTMS IN THE TAFS UNTIL CONFIDENCE IN
TIMING IS HIGH. CURRENTLY THERE ARE TSTMS IN THE MOUNTAINS UPSTREAM
FROM RIC AND WITH THE WATCH ENDING AT 22Z...INCLUDED TEMPO GROUP
FROM 20-22Z THERE. SOME TAF SITES COULD MISS THE TSTMS AS COVERAGE
IS EXPECTED TO BE SCATTERED.
THE COLD FRONT MOVES THROUGH BETWEEN 00 AND 06Z AND BRINGS A WIND
SHIFT TO NW/N EXCEPT BECOMING N/NE AT ORF. VFR CONDITIONS WILL
CONTINUE THROUGH THE MORNING HOURS WITH WIND AND LOWERING DEW POINTS
INHIBITING FOG FORMATION. MOSTLY CLEAR SKIES ARE EXPECTED DURING THE
DAY WEDNESDAY.
OUTLOOK...DRY/VFR CONDITIONS WILL CONTINUE THURSDAY. OTHER THAN A
SLGT CHC FOR TSTMS FRIDAY AFTN...DRY WEATHER SHOULD PREVAIL THROUGH
THE WEEKEND. THE CHANCES FOR EARLY MORNING FOG APPEAR MINIMAL AT
THIS TIME.
&&
.MARINE...
WILL CONT W/ A (MARGINAL) SCA...MNLY FM AFT MDNGT INTO WED
MRNG...FOR THE CHES BAY AND ATLC WTRS. CDFNT TO SETTLE S ACRS THE
WTRS THROUGH THE EVE INTO THE OVRNGT HRS. PD OF NNW WNDS POST FNTL
XPCD...THOUGH RMNS UNCERTAIN AS TO JUST HOW MUCH OF A SURGE IN SPD
THERE WILL BE. A COOLER/DRIER AMS TO ARRIVE FM THE N OVR THE WARMER
WTRS...AND IF A MONTH OR TWO LATER...WOULD LIKELY BE A HIGHER PROB.
FOR NOW...CAPPING WINDS MNLY FM 15 TO 20 KT. CORRESPONDING
WAVES/SEAS TO RISE TO LWR END OF SCA (WHICH IS 4 FT ON THE BAY/5 FT
ON THE OCN). AFT A PD OF LGT/VRB WNDS FM LT WED INTO WED
NGT...MODELS HAVE WNDS BMCG SSW AGN BY THU WHL INCRSG IN SPD BACK TO
ABT 10 TO 15 KT. ANOTHER FNT TO CROSS THE WTRS LT FRI INTO SAT MRNG.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ012>017-
030>032.
VA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ087>097.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT WEDNESDAY FOR ANZ650-652-
654-656-658.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR ANZ630>632-
634.
&&
SYNOPSIS...MAS/MAM
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...ALB
AVIATION...LSA
MARINE...ALBHazardous weather outlook, Jul 24, 2:08 PM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
308 PM EDT TUE JUL 24 2012
NCZ012>017-030>032-VAZ087>097-251915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-
308 PM EDT TUE JUL 24 2012
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS ARE HEAVY
RAINFALL AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ048-049-060>078-082-083-085-251915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-MIDDLESEX-
308 PM EDT TUE JUL 24 2012
...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-VAZ079>081-084-086-098>100-251915-
OUTER BANKS CURRITUCK-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GLOUCESTER-
MATHEWS-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
308 PM EDT TUE JUL 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE
MIDDLE PENINSULA OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS ARE HEAVY
RAINFALL AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-656-658-251915-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
308 PM EDT TUE JUL 24 2012
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-636>638-251915-
CURRITUCK SOUND-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
308 PM EDT TUE JUL 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN
JAMES RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-634-251915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
308 PM EDT TUE JUL 24 2012
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ635-251915-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
308 PM EDT TUE JUL 24 2012
...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 2:21 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EDT TUE JUL 24 2012
VAZ070-071-081>083-242000-
CHARLES CITY-CHESTERFIELD-HENRICO-NEW KENT-PRINCE GEORGE-
321 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS DEVELOPING OVER CHESTERFIELD COUNTY..
AT 320 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
DEVELOPING OVER EASTERN CHESTERFIELD COUNTY...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLONIAL HEIGHTS...
HOPEWELL...AND...MEADOWVILLE...JORDAN POINT COUNT...AND...BIRCHETT
ESTATE...JORDANS POINT...AND...WAYSIDE...BARNETTS...AND...
GARYSVILLE...ADKINS STORE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3749 7707 3723 7709 3725 7759 3744 7757
ALBRIGHT
Special weather statement, Jul 24, 2:47 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT TUE JUL 24 2012
NCZ012-VAZ079-087-242045-
BRUNSWICK-GREENSVILLE-NORTHAMPTON-
347 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHAMPTON...BRUNSWICK AND
GREENSVILLE COUNTIES THROUGH 445 PM EDT...
AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GASBURG...OR ABOUT 13 MILES SOUTHEAST OF BRODNAX...MOVING EAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VALENTINES...
HENRICO...VULTARE...BARLEY...GUM FORKS...GASTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3630 7743 3632 7745 3631 7748 3634 7759
3640 7755 3644 7763 3648 7765 3648 7777
3650 7781 3651 7790 3654 7792 3655 7804
3665 7801 3653 7726 3627 7734
GINGRICHSpecial weather statement, Jul 24, 2:59 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT TUE JUL 24 2012
VAZ073-081-082-084-089>091-093-094-242100-
CHARLES CITY-GLOUCESTER-ISLE OF WIGHT-JAMES CITY-KING AND
QUEEN-NEWPORT NEWS/HAMPTON-PRINCE GEORGE-SURRY-YORK-
359 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CHARLES CITY...PRINCE
GEORGE...CITY OF NEWPORT NEWS...ISLE OF WIGHT...SURRY...YORK...JAMES
CITY...GLOUCESTER AND CITY OF WILLIAMSBURG COUNTIES THROUGH 500 PM
EDT...
AT 359 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GARYSVILLE...OR ABOUT 7 MILES SOUTHWEST OF CHARLES CITY...MOVING EAST
AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BURROWSVILLE...
TAYLORS CORNER...CLAREMONT...SPRING GROVE...SURRY...SCOTLAND.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3707 7656 3713 7664 3718 7662 3721 7665
3722 7669 3718 7677 3715 7672 3721 7669
3718 7666 3705 7666 3701 7656 3693 7659
3718 7730 3739 7722 3729 7657 3726 7653
3728 7654 3727 7647
GINGRICHSpecial weather statement, Jul 24, 3:00 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT TUE JUL 24 2012
VAZ063-064-072-242030-
CAROLINE VA-HANOVER VA-KING WILLIAM VA-
400 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...HANOVER AND
NORTHWESTERN KING WILLIAM COUNTIES...
AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR CEDAR FORK...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR DOSWELL AROUND 410
PM...BURRUSS CORNER AROUND 420 PM AND DAWN AROUND 430 PM.
LAT...LON 3813 7711 3812 7714 3808 7717 3804 7712
3801 7712 3797 7713 3795 7718 3790 7719
3789 7716 3762 7726 3785 7775 3801 7769
3800 7764 3819 7744
SCALORASpecial weather statement, Jul 24, 3:31 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT TUE JUL 24 2012
VAZ072-073-082>086-088>096-242130-
CHARLES CITY-GLOUCESTER-ISLE OF WIGHT-JAMES CITY-KING AND QUEEN-KING
WILLIAM-MATHEWS-MIDDLESEX-NEW KENT-NEWPORT
NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SOUTHAMPTON-SUFFOLK-SURRY-SUSSEX-
YORK-
431 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF POQUOSON...CHARLES
CITY...KING AND QUEEN...KING WILLIAM...NEW KENT...MIDDLESEX...
MATHEWS...CITY OF NEWPORT NEWS...ISLE OF WIGHT...SURRY...CITY OF
PORTSMOUTH...CITY OF HAMPTON...YORK...JAMES CITY...GLOUCESTER...CITY
OF SUFFOLK...CITY OF NORFOLK...CITY OF WILLIAMSBURG...SUSSEX AND
SOUTHAMPTON COUNTIES THROUGH 530 PM EDT...
AT 431 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BARHAMSVILLE TO FIVE FORKS
TO BOOTH FORK...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
NEW KENT TO 5 MILES WEST OF WILLIAMSBURG TO WAKEFIELD...MOVING EAST
AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MATTAPONI...
GRESSIT...GROVE...ADNER...PAMPA...PINERO.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3690 7626 3691 7639 3693 7635 3699 7631
3696 7643 3722 7667 3721 7672 3718 7677
3718 7666 3705 7666 3691 7648 3694 7697
3755 7695 3755 7630 3731 7626 3737 7640
3727 7634 3723 7649 3723 7638 3712 7627
GINGRICHSpecial weather statement, Jul 24, 3:33 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT TUE JUL 24 2012
VAZ063-064-072-073-083-242100-
CAROLINE-HANOVER-KING AND QUEEN-KING WILLIAM-NEW KENT-
433 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HANOVER...KING AND QUEEN...
KING WILLIAM...NEW KENT AND CAROLINE COUNTIES THROUGH 500 PM EDT...
AT 433 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EPWORTH...OR ABOUT 9 MILES WEST OF SAINT STEPHENS CHURCH...MOVING
SOUTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TURPIN...AND...
AYLETT...CENTRAL GARAGE...AND...MANQUIN...RUMFORD...WALKERTON...
AND...HENLEY FORK...KING WILLIAM...AND...PALLS.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3785 7701 3784 7701 3784 7698 3783 7697
3783 7695 3778 7694 3779 7690 3778 7687
3780 7684 3751 7701 3770 7742 3794 7731
SCALORAThunderstorm Wind, James City
- When
- July 24, 3:46 PM EST
- Where
- James City County, 0.88 mi SE of Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.240, -76.660
Trees and limbs were downed on Packets Court.
Thunderstorm Wind, Hampton (C)
- When
- July 24, 4:14 PM EST
- Where
- Hampton (C) County, 4.15 mi N of Hampton
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 37.080, -76.350
Wind gust of 60 knots (69 mph) was measured at LFI.
Thunderstorm Wind, Newport News (C)
- When
- July 24, 4:15 PM EST
- Where
- Newport News (C) County, 0.88 mi NE of Lee Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.210, -76.570
Trees were downed across a road.
Thunderstorm Wind, Newport News (C)
- When
- July 24, 4:15 PM EST
- Where
- Newport News (C) County, 0.88 mi NE of Hilton Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 37.040, -76.460
Tree was downed on telephone wires.
Thunderstorm Wind, Newport News (C)
- When
- July 24, 4:15 PM EST
- Where
- Newport News (C) County, 1.65 mi W of Harpersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.100, -76.480
Trees were downed on a road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Pennsylvania, July 24, 20121 death · 1 injured · $10,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, July 24, 2012$268,000 · 56 kt wind · 64 events
- Hail and Damaging Winds in North Dakota, July 24, 2012$300,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Ohio, July 24, 2012$54,000 · 52 kt wind · 22 events
- Damaging Winds in Illinois, July 24, 2012$29,000 · 65 kt wind · 34 events
- Hail and Damaging Winds in Ohio, July 24, 2012$115,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in North Dakota, July 24, 2012$100,000 · 2 in hail · 6 events
- Flash Flood in Arizona, July 24, 2012$100,000 · 1 event
- Flood and Damaging Winds in Indiana, July 24, 2012$60,000 · 61 kt wind · 9 events
- Tornado and Hail in Massachusetts, July 24, 2012$28,000 · EF0 · 11 events
- Damaging Winds and Lightning Strikes in South Carolina, July 24, 2012$26,000 · 55 kt wind · 11 events
- Damaging Winds in Wisconsin, July 24, 2012$20,000 · 65 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398962, 398966, 398967, 398968, 398969.